Warning over ‘legal highs’ after teen rushed to hospital
A 19-year-old man hospitalised after taking AMT (Alpha Methyl Tryptamine).
Police in Seaton have issued a warning over the purchase and use of legal highs after a teenager was rushed to hospital.
A 19-year-old male was taken to the Royal Devon and Exeter Hospital after taking a quantity of Alpha Methyl Tryptamine (AMT).
A police spokesman said: “The youth, who was suffering from delusions, constantly shouting and rambling and had to be physically restrained by police officers for his own safety and that of ambulance staff due to his demeanor.
“He was totally unaware of what was happening or his surroundings.
“The male was taken to the ICU department as his body temperature was dangerously high and was beginning to convulse. Fortunately, he is likely to make a good recovery but the long term effects are unknown.”
The incident in Colyton, has prompted police to issue a warning to others over the use of these so called ‘legal highs’, which can be bought on the internet.
- 1 Candidates lining up to replace Neil Parish in Tiverton and Honiton
- 2 Landlord jailed for 'groping barmaids' trying to stuff wages down their tops
- 3 Honiton's oldest paper-boy retires
- 4 Hobby cannabis grower from Axminster busted after he 'got greedy'
- 5 Seaton gets set to celebrate The Queen
- 6 'Something for everyone' as Axe Vale Show returns to Axminster
- 7 New Repair Cafe to open in Honiton next month
- 8 Vintage Sports Cars grace the Wiscombe Park track
- 9 Neil Parish wont stand in Honiton and Tiverton by-election
- 10 Peco propose new storage and multimedia centre
PC Speariett said: “In 25 years of policing I have never seen a person suffering to this extent from the effects of a drug and surviving as in this incident.
“The male was completely out of it for over three hours constantly shouting, he had to be physically restrained throughout. “Buying what is known as ‘legal highs’ over the internet is extremely dangerous as there is little or no control over the manufacture or what the substance contains.
“This incident clearly demonstrates the dangers and could have potentially led to the loss of a young life.”